Alert archive / Indiana / Beach Hazards Statements in 2019
Beach Hazards Statement 18, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Sep 26, 2019, 2:54 AM CDT for Porter County, Indiana. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2019, 2:54 AM CDT (07:54 UTC)
- Expired
- Sep 26, 2019, 3:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Chicago, IL
County Porter County, IN
The radar
The Chicago radar (KLOT), 85 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1852 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
457 WHUS43 KLOT 260754 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 254 AM CDT Thu Sep 26 2019 INZ002-261600- /O.NEW.KLOT.BH.S.0018.190926T0754Z-190926T2000Z/ Porter- 254 AM CDT Thu Sep 26 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS AFTERNOON... The National Weather Service in Chicago has issued a Beach Hazards Statement...which is in effect through this afternoon. * LOCATION...Porter County Indiana beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...up to 7 ft. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$ Rodriguez
2 follow-up statements
269 WHUS43 KLOT 261524 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 1024 AM CDT Thu Sep 26 2019 INZ002-262000- /O.CON.KLOT.BH.S.0018.000000T0000Z-190926T2000Z/ Porter- 1024 AM CDT Thu Sep 26 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... * LOCATION...Porter County Indiana beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...up to 6 ft. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. && $$ RC
701 WHUS43 KLOT 262012 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 312 PM CDT Thu Sep 26 2019 INZ002-262115- /O.EXP.KLOT.BH.S.0018.000000T0000Z-190926T2000Z/ Porter- 312 PM CDT Thu Sep 26 2019 ...BEACH HAZARDS STATEMENT HAS EXPIRED... Winds and waves have subsided, so conditions are no longer dangerous for swimmers. $$ RC
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Sep 26, 2:47 AM CDT, 7 minutes earlier.
Area forecast discussion, Sep 26, 2:47 AM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 247 AM CDT Thu Sep 26 2019 .SHORT TERM... 246 AM CDT Through Tonight... Expansive cloud shield out ahead of mid/upper level trough still in place across the region early this morning. As the base of this trough shifts to the east over the next several hours, will see this cloud cover diminish while shifting east. Had observed a few showers overnight, with latest radar imagery depicting some sprinkles or light rain showers pushing into northern IN and southern MI. This development has been in response to mid level fgen swinging through the region but with this forcing now to the east, don't anticipate any precip early this morning. Clearing skies will then be the trend this morning, with mostly sunny skies expected today. CAA in place helping to usher in a cooler air mass this morning, with high temps around 70 expected today. Dry conditions expected to continue this evening into much of the night. Will begin to see a strengthening LLJ and WAA to the west during the overnight hours, however, focus looks to remain to the west for much of the night. Some shower/thunderstorm development may inch close to the I-39 corridor by very late tonight, but the higher precip chances don't look to arrive until Friday morning. Rodriguez && .LONG TERM... 245 PM CDT Early Friday through Wednesday... After some quiet weather in the short term period, trends continue to support a return to a period of more active weather by Friday as a cold front approaches the area. Surface high pressure over the area on Thursday will shift to the east coast Thursday night and Friday as stout area of low pressure tracks eastward along the Canadian boarder. The storm system is expected to drive an associated cold frontal boundary east-southeastward across the Midwest and western Great Lakes region Friday and Friday night. Prior to its arrival, the lower level flow over most of the Mississippi River Valley will turn and strengthen out of the southwest, especially late Thursday night into Friday. Ultimately, this will result in a quick northward flux of an unseasonably moist (tropical-like) airmass over much of the region ahead of the approaching cold frontal boundary. Showers and thunderstorms are likely to develop late Thursday night to our west-southwest as this deeper moisture begins to race northeastward. Some of this activity may impact portions of the area very late Thursday night and Friday morning as it shifts to the east-northeast. Some brief periods of moderate to heavy rainfall would be primary concern with any of these morning storms. Otherwise, it appears that additional showers and thunderstorms will develop later in the day and into Friday evening as the surface cold front begins to approach northern IL. Given the expectation for some rather strong kinematics, some of these storms could become more organized and capable of producing some strong wind gusts. Locally heavy rainfall will also continue to be a concern with these storms later Friday into Friday evening. Precipitable water values are forecast to be up around 1.8", which is near the climatological maximum for this time of year. This suggests that the storms will be efficient rainfall producers. Storm motions based on the steering flow looks to be to the east-northeast at up to 50 mph. While this is rather fast, this movement could end being nearly parallel to the frontal boundary, which suggest that there could be some risk for training heavy rain producing storms ahead of the surface front. This surface boundary will likely stall out somewhere over central IL for a period on Saturday. However, another area of low pressure developing over the central Rockies will act to drive this boundary back northward over the area as a warm front during the day on Sunday. With this frontal boundary in the vicinity, there will continue to be some chances for showers and storms over the weekend, but it is not looking to be a total washout. Monday looks like it could be rather warm across the area. A large upper ridge is expected to build over the region on Monday and this should support a rather warm airmass over the area Monday. Current forecast guidance suggests that 925 mb temperatures could be up around 25C, which also would be near the climatological maximum for this time of year. As such, temperatures could be well into the 80s, with some low 90s not out of the question, especially if the area remains sunny. Following Mondays warm conditions, another cold front is likely to approach the area sometime next Tuesday into Wednesday. Confidence on the timing of this front is low at this time, with model/ensemble guidance suggesting some large spread. Nevertheless, it does appear that portions of the region could be returning to yet another period of active weather with showers and thunderstorms into the middle of next week. KJB && .AVIATION... For the 06Z TAFs... VFR and mainly dry conditions expected through the period. Mid level clouds still in place early this morning, and expect them to remain in place for a good portion of the morning. A few sprinkles have been observed across the area, with this remaining a possibility over the next several hours. Upstream system expected to approach the terminals late in the period, but with the next chance of precip not arriving until after this forecast period on Friday. Westerly winds will continue for much of today, with periodic gusts at times. A turn to a southerly light wind then expected later this evening. Rodriguez && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...Small Craft Advisory...Gary to Michigan City IN until 1 PM Thursday. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Sep 25, 3:01 PM CDT, 11 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 301 PM CDT Wed Sep 25 2019 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 262015- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-Cook- La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford- Lake IN-Porter-Newton-Jasper-Benton- 301 PM CDT Wed Sep 25 2019 /401 PM EDT Wed Sep 25 2019/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thursday night... Limited Thunderstorm Risk. Friday... Limited Severe Thunderstorm Risk. Elevated Flooding Risk. High Swim Risk Saturday and Sunday... Limited Thunderstorm Risk. High Swim Risk Monday... Limited Thunderstorm Risk. Tuesday... Elevated Thunderstorm Risk. DISCUSSION: Another cold front will bring the next chances for showers and thunderstorms to the region very late Thursday night, with chances lingering through Saturday. The highest rain chances are expected on Friday into Friday evening. This next system may bring a potential for heavy rainfall and localized flooding in addition to the threat for a few stronger thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-262015- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 301 PM CDT Wed Sep 25 2019 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thursday... Hazardous conditions for small craft are likely. Limited Thunderstorm Risk. Friday... Hazardous conditions for small craft are likely. Limited Severe Thunderstorm Risk. Saturday... Hazardous conditions for small craft are likely. Limited Thunderstorm Risk. Sunday through Tuesday... Limited Thunderstorm Risk. KJB Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
Nearby
Beach Hazards Statements in Indiana, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.